Thunderstorm Wind, Wise
- When
- June 26, 10:20 AM EST
- Where
- Wise County, 1.33 mi ESE of Stephens
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 36.976, -82.576
Several trees were reported down in Wise.
A few thunderstorms developed over the higher terrain producing some flooding and minor wind damage in an unstable atmosphere ahead of a squall line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few thunderstorms developed over the higher terrain producing some flooding and minor wind damage in an unstable atmosphere ahead of a squall line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 26, 9:17 AM EST, 1 hour 3 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 1017 AM EDT Tue Jun 26 2018 .DISCUSSION...Forecast for remainder of today looks reasonable overall, with best coverage of showers and thunderstorms expected to be north closest to what is left of a weak and nearly stationary frontal boundary. However, will beef up PoPs a bit across the south as convective energy will be increased there with expected solar heating. Still appears strong winds will be the primary threat with any strong to severe storms and will keep mention in the HWO. Will tweak some temps, dew points, and sky. Update out soon. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 91 71 89 73 / 50 30 60 40 Knoxville McGhee Tyson Airport, TN 88 69 86 71 / 60 30 60 60 Oak Ridge, TN 87 70 86 73 / 60 40 60 60 Tri Cities Airport, TN 83 66 83 68 / 60 30 70 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous Weather Outlook National Weather Service Morristown TN 314 AM EDT Tue Jun 26 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270715- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 314 AM EDT Tue Jun 26 2018 /214 AM CDT Tue Jun 26 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight Strong to severe storms are expected this afternoon with damaging winds being the primary threat. Hail up to quarter size and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms are expected to develop over the Southern Appalachian Region Wednesday afternoon. A few of these storms may become strong or severe, producing damaging winds, hail and heavy rainfall with localized flash flooding possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be need this afternoon and again on Wednesday afternoon.
Special Weather Statement
National Weather Service Morristown TN
523 AM EDT TUE JUN 26 2018
TNZ040-041-070-261015-
Cocke Smoky Mountains TN-Jefferson TN-Northwest Cocke TN-
523 AM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON AND COCKE
COUNTIES UNTIL 615 AM EDT...
At 522 AM EDT, Doppler radar was tracking a strong thunderstorm over
Baneberry, or near Dandridge, moving east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newport, Baneberry, Parrottsville, Bybee, Del Rio, Hartford and Round
Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3579 8303 3579 8308 3578 8310 3599 8338
3608 8334 3610 8324 3608 8323 3610 8323
3606 8303 3595 8291 3578 8299 3577 8300
TIME...MOT...LOC 0922Z 290DEG 17KT 3602 8330
05/MASpecial Weather Statement
National Weather Service Morristown TN
607 AM EDT TUE JUN 26 2018
TNZ016-039-261100-
Hamblen TN-Hawkins TN-
607 AM EDT TUE JUN 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HAWKINS AND
NORTHEASTERN HAMBLEN COUNTIES UNTIL 700 AM EDT...
At 607 AM EDT, Doppler radar was tracking a strong thunderstorm near
Bean Station, or 8 miles northeast of Morristown, moving east at 15
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Morristown, Rogersville, Bean Station, Russellville, Bulls Gap,
Mooresburg, St. Clair and McCloud.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3638 8295 3632 8295 3628 8301 3627 8302
3628 8303 3620 8312 3628 8328 3628 8327
3630 8326 3632 8328 3633 8326 3635 8326
3637 8328 3640 8327
TIME...MOT...LOC 1007Z 285DEG 12KT 3633 8323
05/MAThe Jackson,KY radar (KJKL), 94 km away, was scanning. The volume nearest the first event began at 15:19 UTC.
1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Several trees were reported down in Wise.
Water covered parts of Route 23.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2018Every state in 2018This day in weather historyWarnings in Virginia, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 755055, 772518.